Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 145, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 18, 2005, 7:49 PM EDT for Lorain County, Ohio. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2005, 7:49 PM EDT (23:49 UTC)
- Expired
- Jul 18, 2005, 8:37 PM EDT
- In force
- 48 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 21 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:52 PM EDT | TSTM WND DMG | Grafton, OH | FEW LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 812 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 182350
SVRCLE
OHC093-190030-
/O.NEW.KCLE.SV.W.0145.050718T2349Z-050719T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
749 PM EDT MON JUL 18 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LORAIN COUNTY IN NORTH CENTRAL OHIO
* UNTIL 830 PM EDT
* AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF GRAFTON...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRAFTON...
NORTH RIDGEVILLE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4135 8198 4134 8187 4128 8188 4128 8196
4121 8198 4120 8207 4117 8211 4114 8224
4130 8234 4145 8197
$$
MRD2 follow-up statements
000
WWUS51 KCLE 190016
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
815 PM EDT MON JUL 18 2005
OHC093-190030-
/O.CON.KCLE.SV.W.0145.000000T0000Z-050719T0030Z/
LORAIN OH-
815 PM EDT MON JUL 18 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM EDT FOR
LORAIN COUNTY...
AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR NORTH RIDGEVILLE...AND
MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED
NEAR AVON LAKE.
* LOCATIONS IMPACTED INCLUDE...
NORTH RIDGEVILLE...
LAT...LON 4135 8198 4134 8187 4128 8188 4128 8196
4121 8198 4120 8207 4117 8211 4114 8224
4130 8234 4145 8197
$$
BM000
WWUS51 KCLE 190037
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
836 PM EDT MON JUL 18 2005
OHC093-190046-
/O.EXP.KCLE.SV.W.0145.000000T0000Z-050719T0030Z/
LORAIN OH-
836 PM EDT MON JUL 18 2005
...THE SEVERE THUNDERSTORM WARNING FOR LORAIN COUNTY EXPIRED AT 830
PM EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM OTHER THUNDERSTORMS IN THE AREA.
LAT...LON 4135 8198 4134 8187 4128 8188 4128 8196
4121 8198 4120 8207 4117 8211 4114 8224
4130 8234 4145 8197
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:11 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 18, 7:11 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 711 PM EDT MON JUL 18 2005 .AVIATION (00Z-00Z)... CURRENTLY WATCHING PRE-FRONTAL LINE OF STORMS EXTENDING FROM DETROIT TO INDIANAPOLIS MOVE TO THE EAST AROUND 35MPH. SCATTERED STORMS HAVE ALSO DEVELOPED AHEAD OF THIS LINE IN THE MORE FAVORABLE...LESS CAPPED ENVIRONMENT. EXPECTING STORMS TO ALREADY BE IN PLACE IN FINDLAY AND TOLEDO AT ISSUANCE TIME...AT MFD...CLE...AND CAK BY 01Z...AND AT REMAINING TAF SITES BETWEEN 02Z AND 03Z. FOLLOWING PASSAGE OF PRE-FRONTAL TROUGH AND ASSOCIATED RAIN...EXPECTING MVFR HAZE/CIGS TO LINGER THROUGH OVERNIGHT HOURS AT ALL SITES...WITH GRADUAL IMPROVEMENT TO VFR CONDITIONS BY 14Z. && .SHORT TERM (TONIGHT-THU)... COLD FRONT...ONLY IN THE TERMS OF LOWER DEWPOINTS...IS HEADING OUR WAY...HAVING ALREADY PASSED CHI AND LAKE MI. EXPECT LINE OF THUNDERSTORMS TO CONTINUE EAST WITH THE FRONT...AND POSSIBILITY OF SEVERE STILL CONTINUING WITH MID/UPPER LEVEL JET MAX TO MOVE THROUGH BASE OF TROUGH/GOOD LAPSE RATES/INSTABILITY/ETC. THEREFORE HAVE LIKELY POPS WESTERN TWO THIRDS...WITH HIGH CHC EAST. EXPECTED TIMING IS AROUND 7 PM FOR TOL...10-12 CLE AND OVERNIGHT EAST. FRONT TO PASS THROUGH TOWARDS MORNING. THAT MEANS THAT TONIGHT WILL REMAIN HUMID AND WARM...WITH DROPPING DEWPOINTS FOR TUE. THEREFORE WORDED ZONES WITH LESS HUMID WEST WHERE LOWER DEWPOINTS WILL BE IN THERE SOONER. ALL PRECIP SHOULD BE EAST OF THE AREA...BUT HAVE SLIGHT CHC POPS FOR E/SE COUNTIES EARLY IN THE MORNING. LIKE WAS MENTIONED ABOVE...COLD FRONT WONT EXACTLY BRING LOWER TEMPS...MID WEEK WILL STILL BE IN MID/UPPER 80S. DRY WEATHER WITH SLIGHT RIDGING. && .LONG TERM (FRI-MON).. NEXT FRONT TO ROLL THROUGH THU NIGHT. THIS WAS PREVIOUSLY FORECAST TO STALL IN THE AREA BY HPC AND OUR FORECAST. LATEST RUNS AND COLLABORATION AGREE ON FRONT MAKING PROGRESS THROUGH OUR AREA. THEREFORE MOVED POPS THOUGH THE CWA THU NIGHT. THEN STRONG RIDGE AND WARM H8 TEMPS APPROACH THE AREA FOR THE WEEKEND...INCREASING DEWPOINTS AND TEMPERATURES ONCE AGAIN...RESULTING IN UPPER 80S/NEAR 90 WITH UPPER 60S OVERNIGHT. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...OUDEMAN LONG TERM...OUDEMAN AVIATION...LEINS
Hazardous weather outlook, Jul 18, 5:21 AM EDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 521 AM EDT MON JUL 18 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-190920- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 521 AM EDT MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS OVER NORTHWEST OHIO BY LATE AFTERNOON AND ACROSS ALL OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA BY THIS EVENING. THUNDERSTORMS WILL DEVELOP IN ADVANCE OF A COLD FRONT OVER THE UPPER MISSISSIPPI VALLEY. THE STORMS WILL LIKELY FORM DURING THE HEAT OF THE AFTERNOON OVER THE CENTRAL GREAT LAKES AND MAY REACH NORTHWEST OHIO DURING THE HEAT OF THE DAY BUT MAY WEAKEN AS THEY MOVE EAST TONIGHT. HEAT INDEX TEMPERATURES COULD REACH AS HIGH AS 105 DEGREES ACROSS NORTHWEST OHIO AND NEAR 100 DEGREES ACROSS PARTS OF NORTH CENTRAL OHIO. THOSE THAT MUST WORK IN THE HEAT OR THOSE THAT DO NOT HAVE AIR CONDITIONING SHOULD TAKE MEASURES TO TRY AND KEEP COOL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY BY LATE AFTERNOON OR EVENING. KOSARIK
In the hours before
Special weather statement, Jul 18, 1:52 PM EDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 152 PM EDT MON JUL 18 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-182051- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD OH- CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-HURON OH-KNOX OH- LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-MEDINA OH-MORROW OH- OTTAWA OH-PORTAGE OH-RICHLAND OH-SANDUSKY OH-SENECA OH-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...MANSFIELD... MARION...MEDINA...MILLERSBURG...MOUNT GILEAD...MOUNT VERNON... NORWALK...PAINESVILLE...PORT CLINTON...RAVENNA...SANDUSKY...TIFFIN... TOLEDO...UPPER SANDUSKY...WARREN...WOOSTER AND YOUNGSTOWN 152 PM EDT MON JUL 18 2005 SOME STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL AFFECT NORTHERN OHIO THIS EVENING. AT MID AFTERNOON A NARROW BAND OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED FROM LOWER MICHIGAN TO NORTHWEST INDIANA. THE THUNDERSTORMS WERE MOVING FROM THE SOUTHWEST AT 30 MPH. THE THUNDERSTORMS SHOULD REACH NORTHWEST OHIO NEAR TOLEDO AROUND 6 PM AND SWEEP ACROSS THE REST OF THE STATE DURING THE EVENING AND SHOULD BE OUT OF NORTHERN OHIO BY MIDNIGHT. THE THUNDERSTORMS SHOULD REACH THE MANSFIELD AREA AROUND 8 PM AND THE CLEVELAND AND AKRON-CANTON AREAS AROUND DARK. PEOPLE IN NORTHERN OHIO SHOULD MONITOR LATER FORECASTS FOR POSSIBLE WATCHES AND WARNINGS. KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:55 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 18, 6:29 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 50 min |
| Jul 18, 7:33 PM EDT | Special Marine Warning | CLE | 117 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.